Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/allergies/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Reaction to Baquacil
    avatar
    An_191043 posted:
    Just this year, my son seems to have a bad reaction after swimming in a pool that has baquacil in it. His eyes get terribly blood shot for days even after treated with visine. He also becomes so stuffed up and can't breathe for about 2 days. Is this common? He is fine when he swims in a pool treated with chlorine.
     
    avatar
    jconder responded:
    I am experiencing a very similar problem with my daughter. She also breaks out in a rash all over her body. I have seen this change since the introduction of the CDX system. We never had this problem when using the algecide. Any suggestions?
     
    avatar
    wvpoolgrl replied to jconder's response:
    I work at a Pool & Spa store that sells Baquacil. I recently had a customer who's child was experiencing an allergic reaction on the Baquacil system. The customer called the manufacturer, and was told to switch back to using the Algicide instead of the CDX. If you are adding your Oxidizer once per month, switch to weekly dosing (1 gallon per month = 1/4 gallon per week) - this will help prevent algae and mold.
     
    avatar
    dotsike replied to jconder's response:
    Hi, I was wondering what type of rash did your daughter have? We just switched my parent's pool to baquacil 3 weeks ago, and just these past two days my daughter and nephew have developed an itchy rash all over. They are the only two, I have 3 other daughters and 2 other nephews who haven't developed anything. We have been swimming daily with the new chemicals for the past 2 weeks.
     
    avatar
    Macaw001 replied to dotsike's response:
    Hi,
    I have the same thing. We opened the pool in May & started using the CDX. I was fine for a fer weeks. About the 1st week in June I started breaking out. Went to the doctor & they didn't know what it was. Went to a derm dr & they said it was was pityrisis rosea. It wasn't that I don't think. We stopped using the CDX for a while. Just this past week week we put the CDX in the pool. I only put my legs in the pool & that night I broke out again (looks like poision to me). We drained most of the pool & now switched to back to the regular Bacuacil. I have contacted the chemical company who makes this & told them about it & have kept in contact with me, even sent pool water samples. I plan on calling them again, they are very interested in reactions to this CDX (just call the number on the bottle & they will give you the phone number to the company who makes this, they will want to know). This must not be the 1st case they heard of. Hope this helps everyone. I haven't really had a good swim since this all started, PS. My husband & kids haven't had any problems with the CDX, just me.
     
    avatar
    Sox726 responded:
    My son came home Saturday night his eye's were blood red and almost swollen shut and his nose was completely blocked with swelling over much of his face, I gave him benadryl and he fell asleep, woke up in the middle of the night with no change except now a rash was added. In the morning his eyes were crusted so I called express care and took him in. He was given prednison, eye drops and more benadry. he was miserable most of the day and now Monday a.m. he is better but still has some swelling over his eyes. He swam in a pool with Baquacil, he had used the friends pool once or twice before, but this time he had to get out because he couldn't breath. I couldn't believe how severe this reaction is, it scared me enough I want an epi pen with him at all times now!


    Helpful Tips

    Relief for urticaria
    I had suffered from hives for six years until one doctor (an allergist) finally discovered that it was chronic urticaria. I am allergic to ... More
    Was this Helpful?
    5 of 5 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center